Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 72, NWS Melbourne, FL

June 30, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 30, 1994, 4:47 PM EDT for Flagler County, Florida. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Jun 30, 1994, 4:47 PM EDT (20:47 UTC)
Expired
Jun 30, 1994, 5:45 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 302048 RRA
SVRDAB
FLC035-302145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
447 PM EDT THU JUN 30 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE RADARS INDICATE A SEVERE THUNDERSTORM IN
SOUTHWEST FLAGLER COUNTY...10 MILES SOUTHWEST OF BUNNELL MOVING
NORTHEAST AT 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWES:T FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 30, 2:20 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT THU JUN 30 1994

WK MID/UPR TROF WL LIFT OUT TONITE BUT WKNESS IN RDG SHLD RMN OVR
CNTRL GLFMEX THRU FCST PD. NGM LWRS POPS ON FRI BASED ON ADVCTN OF
SLGTLY LWR MRH (SHOWN BY 12Z YNN SNDG). ETA KEEPS PW VALUES HI THRUT
PD. WITH STRENGTH OF SW ACYC...WL NOT FCST LWR MRH TO MAKE MUCH WWD
PROGRESS AND STAY WITH CURRENT GOOD CHC POPS FOR FRI AND CONT THEM
INTO SAT. PERSISTENT CNTRL FL SFC RDG FCST TO BROADEN...RSLTG IN MSTLY
S STEERING FLO...SO BEST CHC FOR GROUP 1 CNVCTN SHLD BE DAYTIME.

@1...BREVARD INDIAN RIVER ST LUCIE MARTIN VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE

MCO TT 071/091 072/091 3535
DAB TT 071/090 072/090 2535
MLB TT 075/089 075/090 2535

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 30, 3:53 PM EDT, 54 minutes before
FLZ041-044-302055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT THU JUN 30 1994

...AT 351 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS MOVING
TOWARDS THE LAKE GEORGE AREA. THE THUNDERSTORMS ARE MOVING
NORTHEAST AT 10 MPH AND WILL AFFECT THE LAKE GEORGE/ASTOR
PARK/PIERSON AREA DURING THE NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 30, 3:53 PM EDT, 54 minutes before
FLZ041-044-302055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT THU JUN 30 1994

...AT 351 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS MOVING
TOWARDS THE LAKE GEORGE AREA. THE THUNDERSTORMS ARE MOVING
NORTHEAST AT 10 MPH AND WILL AFFECT THE LAKE GEORGE/ASTOR
PARK/PIERSON AREA DURING THE NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 30, 4:19 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-302120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU JUN 30 1994

...STRONG THUNDERSTORMS POSSIBLE OVER LAKE...WESTERN ORANGE AND
WESTERN OSCEOLA COUNTIES LATE THIS AFTERNOON AND EARLY EVENING...

AT 415 PM...DOPPLER RADAR...SURFACE WEATHER OBSERVATIONS AND
SATELLITE DATA WERE INDICATING THAT STRONG THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA
...PRIMARILY OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA
COUNTIES. THE THUNDERSTORMS WILL LIKELY PRODUCE VERY STRONG
WINDS AND HAIL ALONG WITH VERY HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

PEOPLE ACROSS THE INTERIOR PARTS OF EAST CENTRAL FLORIDA SHOULD
MONITOR THE WEATHER DURING THE NEXT ONE TO TWO HOURS AND SHOULD BE
PREPARED TO SEEK SHELTER IF CONDITIONS WARRANT.

HODANISH
Special weather statement, Jun 30, 4:19 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-302120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU JUN 30 1994

...STRONG THUNDERSTORMS POSSIBLE OVER LAKE...WESTERN ORANGE AND
WESTERN OSCEOLA COUNTIES LATE THIS AFTERNOON AND EARLY EVENING...

AT 415 PM...DOPPLER RADAR...SURFACE WEATHER OBSERVATIONS AND
SATELLITE DATA WERE INDICATING THAT STRONG THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA
...PRIMARILY OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA
COUNTIES. THE THUNDERSTORMS WILL LIKELY PRODUCE VERY STRONG
WINDS AND HAIL ALONG WITH VERY HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

PEOPLE ACROSS THE INTERIOR PARTS OF EAST CENTRAL FLORIDA SHOULD
MONITOR THE WEATHER DURING THE NEXT ONE TO TWO HOURS AND SHOULD BE
PREPARED TO SEEK SHELTER IF CONDITIONS WARRANT.

HODANISH
Special weather statement, Jun 30, 4:41 PM EDT, 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-302145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT THU JUN 30 1994

....STRONG THUNDERSTORMS FORMING OVER PARTS OF EAST CENTRAL
FLORIDA...

AT 438 PM WEATHER RADAR WAS INDICATING STRONG THUNDERSTORMS OVER
WESTERN AND NORTHERN VOLUSIA AND LAKE COUNTY...FROM BARBERVILLE TO
UMATILLA SOUTHWARD TO MASCOTTE. CONDITIONS IN THE ATMOSPHERE ARE
FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME
SEVERE AS THEY MOVE SLOWLY EASTWARD AT 5 MPH. RESIDENTS IN
VOLUSIA AND LAKE COUNTIES SHOULD BE PREPARED FOR THE POSSIBILITY OF
STRONG STORMS DURING THE NEXT 1 TO 2 HOURS.

 IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE OVER
WESTERN MARTIN COUNTY AND JUST NORTH OF THE ORLANDO METRO AREA.
Special weather statement, Jun 30, 4:44 PM EDT, 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-302145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT THU JUN 30 1994

....STRONG THUNDERSTORMS FORMING OVER PARTS OF EAST CENTRAL
FLORIDA...

AT 438 PM WEATHER RADAR WAS INDICATING STRONG THUNDERSTORMS OVER
WESTERN AND NORTHERN VOLUSIA AND LAKE COUNTY...FROM BARBERVILLE TO
UMATILLA SOUTHWARD TO MASCOTTE. CONDITIONS IN THE ATMOSPHERE ARE
FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME
SEVERE AS THEY MOVE SLOWLY EASTWARD AT 5 MPH. RESIDENTS IN
VOLUSIA AND LAKE COUNTIES SHOULD BE PREPARED FOR THE POSSIBILITY OF
STRONG STORMS DURING THE NEXT 1 TO 2 HOURS.

 IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THI(S
DEVELOPING WEATHER SITUATION.

ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE OVER
WESTERN MARTIN COUNTY AND JUST NORTH OF THE ORLANDO METRO AREA.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:43 PM EDTSevere Thunderstorm WarningMLBMarion62 min
Jun 30, 3:47 PM EDTSevere Thunderstorm WarningMLBMarion28 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.